Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

How can ankle pain from cellulitis be treated after finishing the antibiotic course?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1983
Answered : 908 Questions
Question
My father is 84 years old for the past month he has been complaining of severe ankle pain and some swelling. He had an x-Ray then we went to his doctor and he said he had cellulitis, he prescribed an antibiotic and 800mg ibuprofen and to keep his foot up and stay off of it as much as possible. He has finished his antibiotic and the swelling has gone down some. However this morning the swelling is back and he is complaining of a severe stabbing pain. What should we do next?
Tue, 15 May 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Gopal Goel 20 minutes later
Brief Answer:
Restart treatment and get a MRI of ankle/foot.

Detailed Answer:
Hi I am Dr Gopal Goel Orthopedic Surgeon.
It seems that he has some kind of infection in ankle and foot which was partly relieved by antibiotics and has come back after stopping antibiotics.
You have not mentioned any x ray finding or duration of illness/ antibiotic course.
I would recommend MRI of the affected part to rule out any bony infection . Bone infection may involve surgery.
In the meantime continue antibiotic and pain killer + limb elevation of pillows.
Hope to hear from you with MRI Report.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor